Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Feb 24, 2007, 3:50 PM CST for Cloud County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 3:50 PM CST (21:50 UTC)
- Expired
- Feb 24, 2007, 4:15 PM CST
- In force
- 25 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Cloud County, KS
The radar
The Topeka radar (KTWX), 122 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 242149 SVRTOP KSC029-242215- /O.NEW.KTOP.SV.W.0003.070224T2150Z-070224T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS * UNTIL 415 PM CST * AT 345 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF MILTONVALE...OR ABOUT 19 MILES SOUTHEAST OF CONCORDIA...MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... AURORA... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3931 9742 3944 9739 3950 9779 3931 9779 $$
2 follow-up statements
000 WWUS53 KTOP 242204 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 403 PM CST SAT FEB 24 2007 KSC029-242215- /O.CON.KTOP.SV.W.0003.000000T0000Z-070224T2215Z/ CLOUD- 403 PM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR SOUTHERN CLOUD COUNTY... AT 359 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTH OF AURORA...OR ABOUT 15 MILES SOUTHEAST OF CONCORDIA...MOVING NORTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS NOW...AND AVOID WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3931 9742 3944 9739 3950 9779 3931 9779 $$
000 WWUS53 KTOP 242212 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 411 PM CST SAT FEB 24 2007 KSC029-242221- /O.EXP.KTOP.SV.W.0003.000000T0000Z-070224T2215Z/ CLOUD- 411 PM CST SAT FEB 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLOUD COUNTY WILL EXPIRE AT 415 PM CST... AT 411 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3931 9742 3944 9739 3950 9779 3931 9779 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:33 AM CST, 12 hours 17 minutes earlier.
Area forecast discussion, Feb 24, 3:33 AM CST, 12 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 333 AM CST SAT FEB 24 2007 .DISCUSSION... FORECAST PROBLEMS CENTER AROUND THE EVOLVING STORM SYSTEM. 09Z WATER VAPOR IMAGERY SHOWED THE LONGWAVE TROUGH BEGINNING TO CLOSE OFF OVER SOUTHERN CO AND NORTHERN NM. MEANWHILE SFC OBS SHOWED AN AXIS OF MOISTURE ACROSS CENTRAL KS WITH MID 50 DEWPOINTS NOSING INTO MEDICINE LODGE AND PRATT. THINK THAT AS THE UPPER LOW SWINGS OUT FROM NM...THUNDERSTORMS WILL REDEVELOP WITHIN THE MOISTURE AXIS AND MOVE INTO EASTERN KS THROUGH MID MORNING. AS THE DRY SLOT ROTATES UP INTO THE FORECAST AREA...MODELS INDICATE AROUND 500 J/KG OF CAPE DEVELOP AS THE COLD UPPER LOW MOVES OVERHEAD THIS AFTERNOON. SEVERE THUNDERSTORMS COULD DEVELOP WITHIN THE NARROW CORRIDOR OF HIGHER DEWPOINT AND INCREASED INSTABILITY. FORECAST SOUNDINGS SHOW LOW TOP SUPERCELLS ARE POSSIBLE. GIVEN THE AMOUNT OF VORTICITY WITHIN THE ATMOSPHERE...SOME ISOLATED TORNADOES COULD BE POSSIBLE. THE POSSIBILITY FOR TORNADOES SHOULD DECREASE QUICKLY WITH THE APPROACH OF SUNSET AS THE UPPER LOW MOVES EAST AND THE BOUNDARY LAYER BEGINS TO STABILIZE. OVERALL THE FORECAST HAS THIS WELL IN HAND AND ONLY MADE SOME TWEAKS TO THE POPS. DID RAISE MAX TEMPS ACROSS EAST CENTRAL ZONES TO AROUND 60 WHERE THERE SHOULD BE A LITTLE MORE INSOLATION AND MIXING WITHIN THE DRY SLOT. ALSO TWEAKED HIGHS DOWN ACROSS NORTH CENTRAL KS WERE RAIN AND CLOUDS COULD BE MORE PREVALENT. THE BIGGEST CONCERN WITH THE FORECAST IS WHETHER BLIZZARD CONDITIONS WILL OCCUR TONIGHT ON THE BACK SIDE OF THE SFC LOW. MODELS CONTINUE TO SHOW LOTS OF MOISTURE WRAPPING AROUND THE UPPER LOW. HOWEVER MID LEVEL FRONTOGENESIS AND FORCING WITHIN THE WRAP AROUND MOISTURE IS NOT AS STRONG. THERE DOES APPEAR TO BE A BRIEF PERIOD THIS EVENING FOR BANDING OF SNOW ACROSS NORTH CENTRAL KS WHERE 2 TO 3 INCHES OF SNOW IS POSSIBLE. AS FOR THE WINDS...THE 00Z GFS HAS SHOWN BETTER CONSISTENCY FROM ITS PAST RUNS...AND HAS A DEEP SFC LOW OF 982 MOVING FROM EASTERN KS INTO NORTHERN MO. THE 00Z UKMET SUPPORTS THE GFS SOLUTION WHICH INDICATES SUSTAINED WINDS OF 30KTS WITH GUSTS AROUND 40KTS ACROSS NORTH CENTRAL KS. WITH THE BETTER FORCING FOR SNOW ACROSS NORTH CENTRAL KS AND STRONG WINDS ANTICIPATED...DECIDED TO ISSUE A BLIZZARD WARNING FOR NORTH CENTRAL KS. THINK THERE WILL STILL BE SOME SNOW ACROSS NORTHEAST KS. BUT WITH THE FORCING SIGNAL WEAK...AM NOT SURE THERE WILL BE A LOT OF SNOW AND WINDS ARE LIKELY TO BE SLIGHTLY WEAKER IN CLOSER PROXIMITY TO THE SFC LOW. SO WILL ISSUE A SNOW AND BLOWING SNOW ADVISORY FOR PARTS OF NORTHEAST KS WITH NEAR BLIZZARD WORDING. ALL OF THE FORCING FOR SNOW LOOKS TO BE EAST OF THE AREA BY 12Z SUNDAY...BUT THE GFS AND NAM INSIST ON THERE BEING SOME LIGHT SNOW ACROSS THE FAR NORTHEAST CORNER. FOR COLLABORATION...HAVE INCREASED POPS ACROSS BROWN COUNTY FOR SUNDAY MORNING...BUT EXPECTED MOST OF THE PRECIP TO HAVE ENDED BY NOON. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY SUNDAY WITH TEMPS HOLDING IN THE UPPER 30S DUE TO CLOUD COVER AND CAA. WINDS WILL DECREASE SUNDAY NIGHT AS THE PRESSURE GRADIENT FINALLY RELAXES. MODELS INDICATE A WEAK SHORTWAVE MOVING THROUGH THE NORTHWEST FLOW SUNDAY NIGHT AND MONDAY. MODELS HAVE SHOWN POOR CONTINUITY WITH THIS FEATURE...AND WITH NO TIME FOR MOISTURE TO RETURN...HAVE CONTINUED A DRY FORECAST. SUBSIDENCE TAKES OVER BY MONDAY NIGHT WITH MID LEVEL RIDGING AND A WARMING TREND PROGGED BY THE MODELS. FORECAST LOOKS PRETTY GOOD AND DID NOT MAKE ANY CHANGES BEYOND SUNDAY. && .TOP WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM 6PM TONIGHT UNTIL 6AM SUNDAY FOR REPUBLIC... CLOUD...OTTAWA...CLAY AND WASHINGTON COUNTIES. SNOW AND BLOWING SNOW ADVISORY FROM 6PM TONIGHT UNTIL 6AM SUNDAY FOR DICKINSON...GEARY AND RILEY COUNTIES. SNOW AND BLOWING SNOW ADVISORY FROM 9PM TONIGHT UNTIL 9AM SUNDAY FOR MARSHALL...NEMAHA...BROWN...JACKSON AND POTTAWATOMIE COUNTIES. && WOLTERS
Hazardous weather outlook, Feb 24, 12:51 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1251 PM CST SAT FEB 24 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-251900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1251 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON HOURS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EAST CENTRAL AND PARTS OF NORTHEAST KANSAS. ANY SEVERE THUNDERSTORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND A FEW ISOLATED TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 600 PM...GENERALLY ALONG AND SOUTH OF A CONCORDIA...TO MANHATTAN...TO TOPEKA LINE. RAIN WILL CHANGE OVER TO SNOW TONIGHT. ADDITIONALLY WINDS WILL INCREASE FROM THE NORTHWEST INTO THE 20 TO 30 MPH RANGE WITH GUSTS UP TO 45 MPH POSSIBLE OVER NORTH CENTRAL KANSAS. THE STRONGER WINDS AND HEAVIER SNOW IS EXPECTED TO BE ACROSS NORTH CENTRAL KANSAS...AND A BLIZZARD WARNING HAS BEEN ISSUED FOR TONIGHT. SLIGHT WEAKER WINDS AND LIGHTER SNOW AMOUNTS ARE POSSIBLE ACROSS NORTHEAST KANSAS. THIS IS WHERE A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR TONIGHT. THE STRONG WINDS AND SNOW WILL COMBINE TO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Feb 24, 1:42 PM CST, 2 hours 8 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 142 PM CST SAT FEB 24 2007 KSZ037-038-054-242220- LYON-MORRIS-WABAUNSEE- 142 PM CST SAT FEB 24 2007 THROUGH 220 PM CST...A THUNDERSTORM WILL MOVE NORTH AT 35 MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BUSHONG...RURAL AREAS OF NORTHWEST LYON COUNTY AND SOUTHWEST WABAUNSEE COUNTY. A TORNADO WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Special weather statement, Feb 24, 2:19 PM CST, 1 hour 31 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 219 PM CST SAT FEB 24 2007 KSZ034-242045- OTTAWA- 219 PM CST SAT FEB 24 2007 A STRONG THUNDERSTORM WILL MOVE NORTHWEST AT 45 MPH ACROSS PORTIONS OF EASTERN AND CENTRAL OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO 40 MPH...MAINLY TO THE EAST OF MINNEAPOLIS. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Feb 24, 2:34 PM CST, 1 hour 16 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 234 PM CST SAT FEB 24 2007 KSZ020-021-034-035-242100- CLAY-CLOUD-DICKINSON-OTTAWA- 234 PM CST SAT FEB 24 2007 THROUGH 300 PM CST...A STRONG THUNDERSTORM WILL MOVE NORTHWEST AT 30 MPH ACROSS PORTIONS OF SOUTHWEST CLAY...NORTHEAST OTTAWA AND INTO SOUTHERN CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 40 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OAK HILL AND MILTONVALE. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Feb 24, 3:01 PM CST, 49 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 301 PM CST SAT FEB 24 2007 KSZ021-034-035-242115- CLAY-DICKINSON-OTTAWA- 301 PM CST SAT FEB 24 2007 THROUGH 315 PM CST...A STRONG THUNDERSTORM NEAR LONGFORD WILL MOVE WEST AT 30 MPH ACROSS PORTIONS OF SOUTHWEST CLAY AND NORTHEAST OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE LONGFORD AND OAK HILL. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Feb 24, 3:06 PM CST, 44 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CST SAT FEB 24 2007 KSZ011-012-242115- BROWN-NEMAHA- 306 PM CST SAT FEB 24 2007 THROUGH 315 PM CST...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE NORTH AT 15 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WILLIS... KICKAPOO RESERVATION...SABETHA...POWHATTAN...MORRILL...HIAWATHA AND FAIRVIEW. THE CLUSTER OF STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Special weather statement, Feb 24, 3:45 PM CST, 5 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 345 PM CST SAT FEB 24 2007 KSZ020-034-242200- CLOUD-OTTAWA- 345 PM CST SAT FEB 24 2007 THROUGH 400 PM CST...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE NORTHWEST AT 20 MPH ACROSS PORTIONS OF CLOUD AND OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE DELPHOS AND AURORA. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:00 AM CST | Severe Thunderstorm Warning | TOP | Ottawa | 45 min |
| Feb 24, 4:16 AM CST | Blizzard Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 18 hr |
| Feb 24, 4:16 AM CST | Snow and Blowing Snow Advisory | TOP | Brown, Dickinson, Geary, Jackson, Marshall, Nemaha and 2 more | 24 hr |
| Feb 24, 12:30 PM CST | Tornado Warning | TOP | Dickinson | 30 min |
| Feb 24, 1:03 PM CST | Severe Thunderstorm Warning | TOP | Ottawa | 13 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.